MAUDE Adverse Event Report: WELLSKY CORPORATION WELLSKY TRANSFUSION 2022 R3

WELLSKY CORPORATION WELLSKY TRANSFUSION 2022 R3
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Wellsky transfusion software can calculate the blood collection date when provided the expiration date, based on the administrator-configured properties.Upon initial solution implementation, the administrator establishes the interval between collection and expiration dates for each of the different blood products.This interval varies depending on the type of blood product according to the relevant standards and the specific blood bank's standard operating procedures.The collection date is intended to provide information on the age of the blood product to users within the system.When blood products are pooled or modified by the donor center prior to being received in the software a new expiration date is applied to a blood product.For example, irradiated red blood cells (rbcs) may have an expiration date of 28 days following irradiation or the original expiration date.Because the expiration date for these products can vary, the expiration date for pooled or modified products cannot be formulaically correlated to a collection date, and thus the collection date calculation function should not be used for these types of products.Wellsky transfusion's user documentation provides administrators guidance regarding blood product configuration settings.In response to the reported issue, wellsky updated the documentation to specifically emphasize that collection date calculations should not be used for pooled or modified products.
 
Event or Problem Description
On september 6, 2024, wellsky was notified by a third party of a calculation issue with the wellsky transfusion software.This issue y occurs when the blood bank's software administrator ("the administrator") configures the system to calculate the collection date for modified or pooled products.While the software functioned as designed, the configuration set by the administrator caused the collection date to be calculated incorrectly.The administrator had configured the software to calculate the collection date for irradiated red blood cells 28 days prior to the known expiration date.This configuration caused the software to display an inaccurate collection date to end users, which can be important information for immunocompromised, neonatal, or at-risk patients based on physician order or blood center standard operating procedures.The display of inaccurate collection dates could mislead the end user about the true age of the product.While no adverse events have been associated with this incident, the transfusion of blood products that exceed the specified age requirements for at-risk patients could potentially have negative results.Proper configuration, in accordance with instructions for use, mitigates the risk of issuing or transfusing a blood unit that does not meet the required age criteria.

Brand Name
WELLSKY TRANSFUSION 2022 R3
Common Device Name
WELLSKY TRANSFUSION 2022 R3
Manufacturer (Section D)
WELLSKY CORPORATION
11300 switzer rd
overland park KS 66210
Manufacturer (Section G)
WELLSKY CORPORATION
11300 switzer rd
overland park KS 66210
Manufacturer Contact
jon moeckel
11300 switzer rd
overland park, KS 66210
9133071000
MDR Report Key20375996
Report Number3006129391-2024-00001
Device Sequence Number18539780
Product Code MMH
UDI-Device IdentifierB105TRANSFUSION0
UDI-PublicB105TRANSFUSION0
Combination Product (Y/N)N
PMA/510(K) Number
BK230826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Relabeling,Notification,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown